Discussions that mention triamterene-hctz

High & Low Blood Pressure board


lileth,

Even the FDA has come to it's senses (as much as allowed during this administration) and forced the AMA to recognize that the most cost-effective and just plain EFFECTIVE method of BP control is the proper use of cheap, cheap, cheap diuretics.

(I think my next doctor's visit, I'll get an Rx for triamterene-HCTZ (your Maxide). I've used plain thiazide since the Lincoln administration and maybe the potassium-sparing triamterene could let me unfixate on my dietary potassium.)
Well, actually I do take triamterene-HCTZ which I guess is generic of Maxide. I am a lot less puffy just taking this than when I took this plus the Cardizem, although that last post about not being able to stop taking the stuff without swelling up is worrisome. Actually the reason I started the diuretic is that the Cardizem made one ankle swell. At any rate, my bp continues to stay down. Saw doc this week and took my spreadsheet of bp readings, and she was quite happy.

Something else for the ladies to note: my periods started getting intolerable for about 2 days a month about 4 years ago with really awful PMS. I've had pelvic ultrasound, everything is normal, and figured it is perimenopause (I'm 45). I've been trying to get bp really low because gyn and gp said I could take oral contraceptives if I got bp low enough to get periods back under control. About a month ago, I found a cardizem list of side effects on internet that said menstrual changes are a potential side effect. I've got about 10 lists of side effects, and this is the only list where I found this mentioned. Well, my period started today, I sailed through the week before, and so far so good. We'll see if this lasts, but I have about convinced myself the cardizem was affecting my hormones somehow, someway. Go figure.